Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

June 8, 2021Worth County, Georgia

NWS Tallahassee, FL issued this special weather statement at Jun 8, 2021, 4:14 PM EDT for Worth County, Georgia. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2021, 4:14 PM EDT (20:14 UTC)
Expired
Jun 8, 2021, 5:00 PM EDT
In force
46 min
Issued by
NWS Tallahassee, FL

County Worth County, GA

The radar

The Robins AFB radar (KJGX), 119 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 786 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
786 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
872 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

280 
WWUS82 KTAE 082014
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
414 PM EDT Tue Jun 8 2021
 
GAZ126>128-082100-
Worth GA-Lee GA-Turner GA-
414 PM EDT Tue Jun 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL TURNER...
NORTHEASTERN LEE AND NORTHWESTERN WORTH COUNTIES UNTIL 500 PM EDT...

At 414 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Sylvester, moving north at 25 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Sylvester, Poulan, Marine Corps Logistics Base, Warwick, Sylvester
Airport, Red Rock, Gammage, Shingler, Philema, Isabella, Doles,
Oakfield and Acree.

LAT...LON 3184 8394 3184 8386 3182 8385 3183 8384
      3181 8383 3180 8380 3180 8376 3152 8378
      3151 8399 3155 8400 3156 8398 3157 8400
      3162 8400 3163 8401 3165 8399 3165 8401
      3191 8404 3191 8392
TIME...MOT...LOC 2014Z 179DEG 21KT 3163 8389 

$$

AH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jun 8, 3:54 PM EDT, 20 minutes earlier.

Area forecast discussion, Jun 8, 3:54 PM EDT, 20 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
354 PM EDT Tue Jun 8 2021

.NEAR TERM [Through Wednesday]...

The southeast CONUS will transition from the influence of an upper
low and deeper moisture to that of a low and mid level high and
lower PWATs and greater subsidence. A good amount of convection is
ongoing currently and will decrease in coverage this evening. The
high takes root tonight and Wednesday with rain chances markedly
lower with the better chances on the Big Bend seabreeze and our
eastern counties associated with any east coast seabreeze. Most
locations will be dry tomorrow with highs in the lower 90s. Heat
indices are creeping up with mid/upper 90s everywhere and perhaps
feels-like temperatures around 100 in a few spots south of I-10.

.SHORT TERM [Wednesday Night Through Thursday Night]...

Subtropical ridging temporarily builds back over the region in
response to the lifting cutoff low into the OH Valley late this
week. This pattern shift should result in a brief period of drier
conditions before troughing becomes re-established across the
eastern US heading into the weekend. Only a slight chance of showers
and storms are forecast on Thursday, mainly along the I-75 corridor.
Otherwise, expect a warm afternoon, with highs in the low 90s, but
heat indices up to 96 because of the humidity. Low temperatures are
forecast to be in the low 70s.

.LONG TERM [Friday Through Tuesday]...

Wet and unsettled weather looks to arrive this weekend as troughing
continues to build over the southeast, with associated impulses
providing additional support for convection. An attendant surface
trough and/or backdoor front appears to brush the region, which
should serve as a focus for low-level convergence. As a result, rain
chances appreciably return areawide on Saturday and remain elevated
through Sunday. The axis of precipitation then shifts east towards
the coast, east Big Bend, and Suwannee Valley early next week as an
upper-level disturbance develops within the mean trough and slowly
dances offshore from GA/SC. Overall, shower/storm activity will be
diurnally driven, with the greatest coverage during peak heating
hours, then diminishing after sunset.

High temperatures in the low 90s and lows in the low 70s are
expected throughout the period. The former may be a couple degrees
cooler from persistent rainfall/cloud cover. Aside from convection,
watch out for heat indices approaching 100 in some spots Saturday
through Monday.

&&

.AVIATION...
[Through 18Z Wednesday]

A good amount of convection is anticipated today through early
this evening. Have VCTS mention at all TAF sites this afternoon.
Convection should wane after 00Z. Brief periods of IFR/MVFR
underneath heavier convection. Some patchy fog could occur
overnight into Wednesday morning.

&&

.MARINE...

Favorable boating conditions persist through the week outside of any
thunderstorms that may develop. Cautionary winds and seas are
expected this weekend, with an increase in rain chances at the end
of the period.

&&

.FIRE WEATHER...

Scattered showers and storms are ongoing this afternoon, with
occasional outflow boundaries producing new cells and sudden wind
shifts. Convection should wane after sunset. Chances for
precipitation decrease through the end of the work week. For
Wednesday, low dispersions are expected in the I-75 corridor into
the early afternoon hours, followed by high dispersions in the
Wiregrass Region. Much of the Tri-state area is forecast to see high
dispersions on Thursday. Patchy fog is also possible early tomorrow
morning, but will likely dissipate shortly after sunrise.

&&

.HYDROLOGY...

Scattered showers and storms have provided beneficial rainfall for
much of our area over the past few days. We remain under a marginal
risk (level 1/5) for excessive rainfall until tomorrow morning,
mainly away from the coast thanks to a moist airmass in place. Aside
from isolated spots in Jackson/Geneva Co. that received 3-5"
yesterday and portions of Madison/Taylor Co. getting about 3-4" this
afternoon, there are no major flood concerns. However, localized
flash flooding cannot be ruled out from strong and/or slow-moving
cells, particularly in the aforementioned locations. All area rivers
and streams are in good shape. Drier conditions take place mid-to-
late week, before a wet/unsettled pattern arrives late this
weekend.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   70  92  70  92  70 /  10  20   0  10   0
Panama City   73  87  73  88  74 /   0  10   0  10   0
Dothan        69  91  70  91  70 /  20  30   0  10   0
Albany        71  93  71  93  72 /  40  30  10  20   0
Valdosta      70  91  70  93  70 /  40  40  10  20   0
Cross City    72  91  71  92  71 /  20  30  10  20   0
Apalachicola  73  87  73  86  73 /   0  10   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 3 AM EDT /2 AM CDT/ Wednesday for
     Coastal Bay-Coastal Franklin-Coastal Gulf-South Walton.

GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Scholl
SHORT TERM...IG3
LONG TERM...IG3
AVIATION...Scholl
MARINE...IG3
FIRE WEATHER...IG3
HYDROLOGY...IG3

In the hours before

Special weather statement, Jun 8, 3:03 PM EDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
203 PM CDT Tue Jun 8 2021

ALZ069-FLZ011-081945-
Houston AL-Jackson FL-
203 PM CDT Tue Jun 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL HOUSTON AND
NORTHWESTERN JACKSON COUNTIES UNTIL 245 PM CDT...

At 203 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Graceville, moving north at 15 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Cottonwood, Graceville, Cottondale, Madrid, Campbellton, Jacob City,
Grangeburg, Garretts Crossroads, Southern Junction, Sealy Springs,
Jacobs, Browntown, Hodgesville, Ellaville and Sills.

LAT...LON 3112 8545 3104 8515 3078 8530 3085 8554
TIME...MOT...LOC 1903Z 197DEG 13KT 3089 8538

55-SCHOLL
Special weather statement, Jun 8, 3:06 PM EDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
306 PM EDT Tue Jun 8 2021

ALZ067-GAZ121-142-081945-
Henry AL-Clay GA-Early GA-
306 PM EDT Tue Jun 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HENRY...SOUTHWESTERN
CLAY AND NORTHWESTERN EARLY COUNTIES UNTIL 345 PM EDT/245 PM CDT/...

At 305 PM EDT/205 PM CDT/, Doppler radar was tracking a strong
thunderstorm 8 miles southeast of Abbeville, moving northeast at 15
mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Abbeville, Fort Gaines, Haleburg, Shorterville, Walter F. George Lock
And Dam, Barnes, Miller, Hardwickburg, Zetto, Hayes, Willis
Crossroads and Fort Gaines-Clay Airport.

LAT...LON 3140 8510 3147 8526 3169 8515 3158 8489
TIME...MOT...LOC 1905Z 211DEG 11KT 3149 8513

55-SCHOLL
Special weather statement, Jun 8, 3:50 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
350 PM EDT Tue Jun 8 2021

GAZ127-129-082030-
Tift GA-Worth GA-
350 PM EDT Tue Jun 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL TIFT AND
SOUTHEASTERN WORTH COUNTIES UNTIL 430 PM EDT...

At 350 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Ty Ty, or 10 miles south of Sylvester, moving
north at 10 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Sylvester, Tifton, Poulan, Ty Ty, Sumner, Minton, Hillsdale,
Scooterville, Anderson City, Tempy, Isabella and Powelltown.

LAT...LON 3151 8355 3133 8366 3133 8371 3132 8372
      3132 8376 3133 8376 3133 8380 3135 8387
      3158 8386
TIME...MOT...LOC 1950Z 194DEG 8KT 3139 8376

55-SCHOLL
Special weather statement, Jun 8, 3:59 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
359 PM EDT Tue Jun 8 2021

FLZ011-GAZ155-082045-
Jackson FL-Seminole GA-
359 PM EDT Tue Jun 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JACKSON AND SEMINOLE
COUNTIES UNTIL 445 PM EDT/345 PM CDT/...

At 358 PM EDT/258 PM CDT/, Doppler radar was tracking a strong
thunderstorm 8 miles south of Donalsonville, moving north at 5 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Donalsonville, Iron City, Desser, Drakes Still, Reynoldsville,
Sharphagen, Donaldsonville A/P, Davis Park, Little Hope, Lela and
Fairchild.

LAT...LON 3107 8473 3105 8473 3104 8474 3104 8475
      3089 8476 3088 8477 3084 8477 3081 8479
      3080 8479 3081 8494 3085 8494 3085 8493
      3086 8494 3107 8494
TIME...MOT...LOC 1958Z 187DEG 6KT 3092 8485

55-SCHOLL
Special weather statement, Jun 8, 4:06 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
406 PM EDT Tue Jun 8 2021

GAZ142>144-156-082045-
Miller GA-Decatur GA-Baker GA-Early GA-
406 PM EDT Tue Jun 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL DECATUR...MILLER...
WESTERN BAKER AND EAST CENTRAL EARLY COUNTIES UNTIL 445 PM EDT...

At 406 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of West Bainbridge, or 9 miles northwest of
Bainbridge, moving north at 25 mph.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Colquitt, Douglasville, Damascus, Brinson, Ausmac, Babcock,
Crestview, Eldorendo, Decatur Co A/P, Steinham Store, Boykin, Cyrene,
Mimsville, Harmony Church Rd/hwy 45, Old Damascus, Jeterville,
Cooktown, Bethany, Patmos and Bellview.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3095 8453 3094 8474 3102 8475 3104 8475
      3104 8474 3105 8474 3105 8473 3107 8473
      3107 8476 3136 8482 3138 8451
TIME...MOT...LOC 2006Z 176DEG 20KT 3103 8464

HANER
Special weather statement, Jun 8, 4:14 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
414 PM EDT Tue Jun 8 2021

GAZ126>128-082100-
Worth GA-Lee GA-Turner GA-
414 PM EDT Tue Jun 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL TURNER...
NORTHEASTERN LEE AND NORTHWESTERN WORTH COUNTIES UNTIL 500 PM EDT...

At 414 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Sylvester, moving north at 25 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Sylvester, Poulan, Marine Corps Logistics Base, Warwick, Sylvester
Airport, Red Rock, Gammage, Shingler, Philema, Isabella, Doles,
Oakfield and Acree.

LAT...LON 3184 8394 3184 8386 3182 8385 3183 8384
      3181 8383 3180 8380 3180 8376 3152 8378
      3151 8399 3155 8400 3156 8398 3157 8400
      3162 8400 3163 8401 3165 8399 3165 8401
      3191 8404 3191 8392
TIME...MOT...LOC 2014Z 179DEG 21KT 3163 8389

AH

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 2:01 PM EDTAreal Flood AdvisoryTAEMadison, Taylor119 min
Jun 8, 3:03 PM EDTSpecial Weather StatementTAEJackson42 min
Jun 8, 3:01 PM EDTSpecial Weather StatementTAEQuitman44 min
Jun 8, 3:06 PM EDTSpecial Weather StatementTAEClay39 min
Jun 8, 3:50 PM EDTSpecial Weather StatementTAEWorth40 min
Jun 8, 3:59 PM EDTSpecial Weather StatementTAESeminole46 min
Jun 8, 4:06 PM EDTSpecial Weather StatementTAEMiller39 min
Jun 8, 4:26 PM EDTSpecial Weather StatementTAETift49 min
Jun 8, 4:31 PM EDTSpecial Weather StatementTAEBaker, Calhoun44 min
Jun 8, 4:56 PM EDTSpecial Weather StatementTAELee49 min
Jun 8, 5:00 PM EDTSpecial Weather StatementTAECalhoun45 min
Jun 8, 5:02 PM EDTSpecial Weather StatementTAEBen Hill43 min
Jun 8, 5:22 PM EDTSpecial Weather StatementTAEBen Hill38 min
Jun 8, 5:25 PM EDTSpecial Weather StatementTAETerrell50 min
Jun 8, 5:33 PM EDTSpecial Weather StatementTAELee42 min
Jun 8, 5:58 PM EDTSpecial Weather StatementTAEIrwin47 min
Jun 8, 1:22 PM EDTSpecial Weather StatementTAEHouston23 min
Jun 8, 5:43 PM EDTSpecial Weather StatementTAECoffee47 min
Jun 8, 6:25 PM EDTSpecial Weather StatementTAEDale50 min
Jun 8, 6:32 PM EDTSpecial Weather StatementTAEHouston43 min
Jun 8, 7:41 PM EDTSpecial Weather StatementTAEHenry49 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.